Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
83nbhsnk4sllau21

How Soon Is Too Soon For Accutane Depression?

Recommended Posts

I'm only on my third day of Accutane for hidradenitis, and since the second day I've been feeling depressed, in a way I've never felt in my life. I know that Accutane has a history of causing depression, but is this unrealistically soon for the medication to cause it? Could it just be circumstantial and coincidental? or maybe I'm just placeboing myself with perceived side effects of the drug?

Share this post


Link to post
Share on other sites

I'm only on my third day of Accutane for hidradenitis, and since the second day I've been feeling depressed, in a way I've never felt in my life. I know that Accutane has a history of causing depression, but is this unrealistically soon for the medication to cause it? Could it just be circumstantial and coincidental? or maybe I'm just placeboing myself with perceived side effects of the drug?

I would say that it's too soon for that kind of side effect to appear. This early into your treatment the only reaction that would appear would be an allergic reaction to the medication, like swelling or issues breathing, or a bad rash. It could be coincidental but my guess is it's more of a placebo affect like you suggested. Keep an eye on it of course. Make sure a close friend or family member you see on a frequent basis is aware of you being on Accutane and to let you know if they notice a difference in your behavior or attitude.

Stay positive! Your on your way to clear skin! :D

Share this post


Link to post
Share on other sites

I would have to agree with the first reply. Most likely a placebo affect. Whilst depression is listed as a side affect, it is extremely rare and usually people that say that they get it are already well into their treatment. Personally, I've been on accutane for about 130 days and haven't experienced any side effects (apart from dry skin, dry lips, etc.).

If the symptoms persist, please speak to your dermatologist, your parents, any doctor or anyone else that you can trust. Good luck with your treatment :)

Share this post


Link to post
Share on other sites

Hey guys, thanks for the reply! Sorry I'm late to get back to you but I swear I read and considered what you had to say soon after you posted it.

I am now about a month in, and about to get my prescription renewed. The nasty lizard phase has gone away, and my skin is very clear. Specifically, the depression went away soon after I made the thread and I have felt just fine ever since. I think I just subconsciously wanted an excuse to neglect my homework that night, to be honest.

Thanks again!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×